zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Convergence and periodicity of solutions for a discrete-time network model of two neurons. (English) Zbl 1045.92002
Summary: Considered is a class of difference systems with McCulloch-Pitts nonlinearity, which includes the discrete version of an artificial neural network of two neurons with piecewise constant arguments. Some interesting results are obtained for the convergence and periodicity of solutions of the systems. Most importantly, multiple periodic solutions exist. Our results have potential applications in neural networks.

MSC:
92B20General theory of neural networks (mathematical biology)
39A10Additive difference equations
68T05Learning and adaptive systems
WorldCat.org
Full Text: DOI
References:
[1] Y. Chen and J. Wu, Existence and attraction of a phase-locked oscillation in a delayed network of two neurons, Differential and Integral Equations (to appear). · Zbl 1023.34065
[2] Gopalsamy, K.; Leung, I.: Delay induced periodicity in a neural netlet of excitation and inhibition. Phys. D 89, 395-426 (1996) · Zbl 0883.68108
[3] Olien, L.; Belair, J.: Bifurcations, stability, and monotonicity properties of a delayed neural network model. Phys. D 102, 349-363 (1997) · Zbl 0887.34069
[4] Pakdaman, K.; Grota-Ragazzo, C.; Malta, C. P.; Arino, O.; Vibert, J. -F.: Effect of delay on the boundary of the basin of attraction in a system of two neurons. Neural networks 11, 509-519 (1998)
[5] Ruan, S.; Wei, J.: Periodic solutions of planar systems with two delays. Proc. roy. Soc. Edinburgh 129, 1017-1032 (1999) · Zbl 0946.34062
[6] Wei, J.; Ruan, S.: Stability and bifurcation in a neural network model with two delays. Phys. D 130, 255-272 (1999) · Zbl 1066.34511
[7] De Groat, R. D.; Hunt, L. R.; Linebarger, D. A.; Verma, M.: Discrete-time nonlinear system stability. IEEE trans. Circuits systems I fund. Theory appl. 39, 834-840 (1992)
[8] Huang, L.; Wu, J.: Dynamics of inhibitory artificial neural networks with threshold nonlinearity. Fields inst. Commun. 29, 235-243 (2001) · Zbl 0973.92002
[9] L. Huang and J. Wu, The role of threshold in preventing delay-induced oscillations of frustrated neural networks with McCulloch-Pitts nonlinearity, Game Theory and Algebra (to appear). · Zbl 1043.34086
[10] Pakdaman, K.; Malta, C. P.; Grota-Ragazzo, C.; Arino, O.; Vibert, J. -F.: Transient oscillations in continuous-time excitatory ring neural networks with delay. Phys. rev. E 55, 3234-3248 (1997)
[11] Pakdaman, K.; Grota-Ragazzo, C.; Malta, C. P.: Transient regime duration in continuous-time neural networks with delay. Phys. rev. E 58, 3623-3627 (1998)
[12] Ushio, T.: Limitation of delay feedback control in nonlinear discrete-time systems. IEEE. trans. Circuits syst. I 43, 815-816 (1996)
[13] Zhou, Z.; Yu, J. S.; Huang, L. H.: Asymptotic behavior of delay difference systems. Computers math. Applic. 42, No. 3--5, 283-290 (2001) · Zbl 0998.39004
[14] Busenberg, S.; Cooke, K. L.: V.lakshmikanthan models of vertically transmitted diseases with sequential-continuous dynamics. Nonlinear phenomena in mathematical science (1982) · Zbl 0512.92018
[15] Cooke, K. L.; Wiener, J.: Retarded differential equations with piecewise constant delays. J. math. Anal. appl. 99, 265-297 (1984) · Zbl 0557.34059
[16] Shah, S. M.; Wiener, J.: Advanced differential equations with piecewise constant argument deviations. Internat. J. Math. math. Sci. 6, 671-703 (1983) · Zbl 0534.34067
[17] Aftabizadeh, A. R.; Wiener, J.: Differential inequalities for delay differential equations with piecewise constant. Appl. math. Comput. 24, 183-194 (1987) · Zbl 0629.34074
[18] Aftabizadeh, A. R.; Wiener, J.; Xu, Jm.: Oscillatory and periodic solutions of delay differential equations with piecewise constant argument. Proc. amer. Math. soc. 99, 673-679 (1987) · Zbl 0631.34078
[19] Shen, Jh.; Stavroulakis, I. P.: Oscillatory and nonoscillatory delay equations with piecewise constant argument. J. math. Anal. appl. 248, 385-401 (2000) · Zbl 0966.34063
[20] Wang, Y.; Yan, J.: Necessary and sufficient condition for the global attractivity of the trivial solution of a delay equation with continuous and piecewise constant arguments. Appl. math. Lett. 10, No. 5, 91-96 (1997) · Zbl 0894.34069
[21] Wiener, J.; Shah, S. M.: Functional-differential equations with piecewise constant argument. Indian J. Math. 29, 131-158 (1987) · Zbl 0652.34071
[22] Cooke, K. L.; Wiener, J.: A survey of differential equations with piecewise constant arguments. Lecture notes in mathematics 1475 (1991) · Zbl 0737.34045